MAUDE Adverse Event Report: ARTHREX, INC. BTB TIGHTROPE; SMOOTH FIXATION PIN

ARTHREX, INC. BTB TIGHTROPE; SMOOTH FIXATION PIN
Model Number BTB TIGHTROPE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an acl reconstruction surgery the device with the part number ar-1588btb could not be threaded.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.**updated case (b)(4).It was reported that during an acl reconstruction surgery the device with the part number ar-1588btb could not be threaded.When using the product, it could not be threaded in as per the instructions.The thread broke and the implant was no longer usable.There was no harm for patient, operator or third party.The surgery was finished successfully with a resorbable screw fixing the graft femorally.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint allegation was confirmed.One unpackaged ar-1588btb, batch/serial number 11199980, was received for evaluation.Upon visual inspection, it was observed that the suture system was damaged, rendering the device inoperative.Fraying was observed on the sutures, but no issues were encountered with the button.Functional testing was not performed due to damage to the device.The most likely cause of observed and reported failure is misuse due to user error.According to dfu-0147-4 at revision 1.G.Precautions.1.Acl/pcl/btb/rt/abs tightrope only: excessive force on the shortening suture strandsand/or tensioning the shortening suture strands not in-line with the bone socket may break the strands and impair ability to fully seat the implant.No additional force on the shortening suture strands is required when the graft/wedge construct reaches the desired position in the femoral socket and the graft stability is verified by pulling distally on the graft.

Brand Name
BTB TIGHTROPE
Common Device Name
SMOOTH FIXATION PIN
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19802154
Report Number1220246-2024-06850
Device Sequence Number12609147
Product Code MBI
UDI-Device Identifier00888867019515
UDI-Public00888867019515
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K231857
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberBTB TIGHTROPE
Device Catalogue NumberAR-1588BTB
Device Lot Number11199980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown